Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

How to withdraw Unisom intake? - Online Doctor Chats

Date : 26-Mar-2014
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User:I have taken Unisom for years as many as 3 50mg tablets per night. I stopped taking 2 days ago and have chills, hot flashes, and nauseau (not to the point of vomiting). I am 68 years old and a controlled diabetic. Should I gradually eliminate Unisom or should I gradually elimanate? What are some side affects I need to be aware of.
Let me read your query for few minutes to be able to have a good discussion here.
User:Also last A1C showed borderline kidney reading. Could this be caused by lack of hydration?
User:Lack of hydration because of the benadryl
User:I'm sorry. Are you there?
Doctor:Yes, I am here
Doctor:I was reading your question
Doctor:It is best to taper off any medicine that you have been taking for a long time
User:What mg should I take?
Doctor:You should start by reducing by one tablet a week
Doctor:Then when you reach one tablet a day, continue that for one week
User:Could the borderline kidney reading be a result of not being hydrated and taking so much benadryl?
Doctor:after that you should decrease it by half tablet for another week
Doctor:and then you can stop it
Doctor:Benadryl doesn't cause kidney damage
Doctor:It is due to high blood pressure and diabetes
Doctor:even when in control these can cause slow damage to the kidneys
User:Okay. I assume hydration is very important.
Doctor:Yes, of course hydration is very important
User:Thank you for your information.
Doctor:is there anything else I can help you with?
User:No. Thank you.
Doctor:You are most welcome
Doctor:Thank you very much indeed for using the service
Doctor:I hope you will have a great day ahead
Doctor:Take care
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor